Colorado, 2013

Winter Storm in Colorado, January 29 to 31, 2013

January 29 to 31, 2013 · NWS BOU · 3 events in 3 counties and zones

A storm system brough heavy snow to the North Central Mountains of Colorado. 5 inches at Loveland Basin SNOTEL; with 9 inches at Copper Mountain SNOTEL and 5 miles west-northwest of Nederland.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A storm system brough heavy snow to the North Central Mountains of Colorado. Storm totals included: 34 inches at Tower SNOTEL, 33 inches at Mt Zirkel SNOTEL, 22.5 inches at Columbine SNOTEL, 15 inches, 7 miles south of Frisco, 13.5 inches at Deadman Hill SNOTEL, 12 inches at Arapaho Ridge, Fremont Pass and Wild Basin SNOTELs; 10.5 inches at Loveland Basin SNOTEL; with 9 inches at Copper Mountain SNOTEL and 5 miles west-northwest of Nederland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 29, 3:19 PM MST, 1 hour 41 minutes earlier.

Area forecast discussion, Jan 29, 3:19 PM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
319 PM MST TUE JAN 29 2013

.SHORT TERM...UPPER TROUGH CURRENTLY OVER EASTERN COLORADO WILL BE
MOVING EAST ALLOWING NORTHWEST FLOW ALOFT TO SPREAD OVER THE
AREA. HIGH SURFACE PRESSURE FROM MONTANA IS PUSHING A SURGE DOWN
THROUGH WYOMING AND WILL BE TURNING THE NORTH-NORTHWESTERLY WINDS
TO MORE OF A NORTH-NORTHEASTERLY DIRECTION...WHICH WILL BE
SLIGHTLY UPSLOPE. THE AIRMASS IS ALREADY A BIT UNSTABLE SO ANY
UPSLOPE FLOW WILL BE ABLE TO SQUEAK OUT SOME SNOW. BEST CHANCE FOR
THIS WILL BE WEST OF I25 AND SOUTH OF I70. SNOW AMOUNTS WILL BE
LIGHT...MOST LIKELY LESS THAN 2 INCHES ALONG AND NEAR THE
FOOTHILLS AND PALMER DIVIDE...WITH ONLY UP TO AROUND HALF AN INCH
IF ANY OVER THE DENVER URBAN CORRIDOR. SURFACE WINDS WILL BE
DIMINISHING SLIGHTLY TONIGHT WITH COOLING TEMPERATURES FOR
MINIMUMS NEAR 10 DEGREES.

OVER THE MOUNTAINS...NORTHWEST FLOW IS ALREADY INCREASING AREAS
OF SNOW OVER THE MOUNTAINS. THIS WILL CONTINUE THROUGH THE NIGHT
OVER MOSTLY WESTERN SLOPES AND RIDGES...THEN WINDS INCREASE
LATER TONIGHT WITH GUSTS UP TO 55 MPH WHICH WILL HELP BLOW THE
SNOW OVER TO EASTERN SLOPES AND CREATE AREAS OF BLOWING SNOW. 2
TO 4 INCHES ARE EXPECTED TONIGHT OVER THE HIGHER ELEVATIONS.

TOMORROW THE SNOW WILL INCREASE EVEN MORE OVER THE HIGH TERRAIN
WITH THE PLAINS REMAINING DRY. THE WINDS WILL BE INCREASING ACROSS
THE ENTIRE FORECAST AREA WITH GUSTS UP TO 60 MPH OVER THE EASTERN
SLOPES OF THE FRONT RANGE MOUNTAINS AND FOOTHILLS. SNOWFALL RATES
WILL BE INCREASING IN THE AFTERNOON WITH WIDESPREAD AREAS OF
BLOWING SNOW. ANOTHER 2 TO 4 INCHES WILL LIKELY FALL OVER THE
FRONT RANGE MOUNTAINS WITH 3 TO 6 OVER THE MOUNTAINS OF WESTERN
JACKSON COUNTY. TEMPERATURES TOMORROW WILL REMAIN IN THE TEENS TO
20S OVER THE MOUNTAINS AND NEAR 40 FOR THE PLAINS.

.LONG TERM...STRONG NORTHWEST FLOW WILL CONTINUE ACROSS THE
FORECAST AREA THROUGH THURSDAY. THIS WILL KEEP A STEADY STREAM OF
MOISTURE AND STRONG OROGRAPHIC FLOW INTO THE NORTHERN MOUNTAINS.
THE BEST LAPSE RATES ARE ADVERTISED WEDNESDAY NIGHT WHEN THEY
IMPROVE TO AROUND 6C/KM...THUS ALLOWING THE BEST ACCUMULATIONS
THEN. HOWEVER...ACCUMULATIONS MIGHT STILL BE LIMITED DUE TO WEAK
WARM ADVECTION DURING THIS PERIOD. ON THURSDAY...SNOWFALL AND
CONSIDERABLE BLOWING SNOW IN THE MORNING SHOULD GRADUALLY DECREASE
DURING THE DAY AS AIRMASS GRADUALLY STABILIZES AND DRIES.
OVERALL...THE MARGINAL LAPSE RATES AND SLIGHT WARM ADVECTION
SHOULD LIMIT SNOWFALL AMOUNTS A BIT BUT STRONG WINDS ARE STILL
EXPECTED TO CREATE CONSIDERABLE BLOWING SNOW AND WHITEOUT
CONDITIONS AT TIMES OVER THE HIGHER MOUNTAINS. THEREFORE WE WILL
MAINTAIN THE WINTER STORM WARNING FOR A LONG DURATION EVENT WITH
CONSIDERABLE BLOWING SNOW BUT GENERALLY LIGHT SNOWFALL RATES.
TOTAL ACCUMULATIONS FROM TONIGHT THROUGH THURSDAY OF 1 TO 2 FEET
CAN STILL BE EXPECTED IN THE GORE/PARK RANGES. IN THE FRONT RANGE
MOUNTAINS AND SUMMIT COUNTY...STILL LOOK FOR 6 TO 15 INCHES WITH
THE HEAVIEST AMOUNTS FROM WINTER PARK/INDIAN PEAKS NORTHWARD
THROUGH THE MEDICINE BOW RANGE WHERE MOISTURE IS SOMEWHAT DEEPER.
AT THIS TIME...ABOUT THE ONLY THING THAT WOULD FAVOR ANY HEAVIER
SNOW AMOUNTS IS THE UPPER LEVEL JET HOLDING JUST TO THE WEST OF
THE FORECAST AREA LIMITING THE WARM ADVECTION AND POSSIBLY ADDING
SOME ENHANCEMENT TO THE SNOWFALL.

ALONG THE FRONT RANGE INCLUDING THE FOOTHILLS...STRONG GUSTY WINDS
WILL LIKELY CONTINUE THROUGH THURSDAY MORNING BEFORE FLOW ALOFT
GRADUALLY WEAKENS. THE STABILITY PROFILE BREAKS DOWN AND WE ARE
STILL ON THE CYCLONIC SIDE OF THE UPPER JET. ALSO...SNOWFALL IN
THE MOUNTAINS SHOULD ALSO PROHIBIT SIGNIFICANT MOUNTAIN WAVE
DEVELOPMENT SO DONT EXPECT HIGH WIND CRITERIA BEING MET...JUST
STRONG GUSTY WINDS.

FOR FRIDAY...THERE IS POTENTIAL FOR A WEAK WAVE TO BRUSH COLORADO
SO WILL HAVE A LOW CHANCE OF SNOW SHOWERS IN THE MOUNTAINS. AFTER
THAT...RIDGING WILL DOMINATE THROUGH EARLY NEXT WEEK WITH WARM
ADVECTION AND TEMPERATURES RETURNING TO MUCH ABOVE NORMAL LEVELS.
THERE IS ONLY A LOW RISK OF A WEAK SHORT WAVE BRINGING A LITTLE
SNOW TO THE MOUNTAINS SOMETIME EARLY NEXT WEEK BUT TIMING AND
CONFIDENCE IS LOW. MAINLY DRY AND WARM CONDITIONS SHOULD PREVAIL
TIL AT LEAST MIDWEEK.

&&

.AVIATION...NORTHWEST WINDS WILL CONTINUE LATE THIS AFTERNOON THEN
BEGIN TO VEER TO NORTH-NORTHEAST AS A SURGE MOVES OUT OF WYOMING.
THIS WILL BRING A CHANCE OF LIGHT SNOW THIS EVENING MOSTLY AT KBJC
AND KAPA...WITH A SLIGHT CHANCE AT KDEN. ACCUMULATIONS ARE
EXPECTED TO REMAIN BELOW AN INCH. CEILINGS AND VIS MAY GO TO IFR
CONDITIONS UNDER THESE AREAS OF SNOW...BEST CHANCE IS BETWEEN
02-08Z. VFR CONDITIONS WILL THEN PREVAIL THROUGH WEDNESDAY. WINDS
WILL DIMINISH SLIGHTLY TONIGHT THEN PICK BACK UP OUT OF THE
NORTHWEST WEDNESDAY AT KDEN AND KAPA...AND MORE OUT OF THE WEST AT
KBJC.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM MST THURSDAY FOR COZ031-033-034.

&&

SHORT TERM...KRIEDERMAN
LONG TERM....BARJENBRUCH
AVIATION...KRIEDERMAN
Hazardous weather outlook, Jan 29, 11:03 AM MST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1103 AM MST TUE JAN 29 2013

COZ030>051-301815-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1103 AM MST TUE JAN 29 2013

...WINTER STORM WARNING FOR THE NORTH CENTRAL MOUNTAINS OF
COLORADO TONIGHT THROUGH THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW AREAS OF SNOW OVER THE SOUTHEASTERN PLAINS WILL CONTINUE TO
DIMINISH THROUGH EARLY THIS AFTERNOON. A WEAK SURGE LATER THIS
EVENING MAY REDEVELOP AREAS OF LIGHT SNOW ALONG THE SOUTHERN AND
WESTERN URBAN CORRIDOR TONIGHT. AMOUNTS WILL BE LIGHT IF THIS DOES
DEVELOP.

SNOW IS BEGINNING TO REDEVELOP IN THE MOUNTAINS AND WILL CONTINUE
TO DO SO THROUGH TONIGHT. WINDS WILL BE INCREASING LATE TONIGHT
OVER THE MOUNTAINS AND FOOTHILLS CAUSING AREAS OF BLOWING AND
DRIFTING SNOW. EXPECT GUSTS UP TO 60 MPH ALONG THE EASTERN SLOPES
OF THE FRONT RANGE MOUNTAINS AND INTO THE HIGHER FOOTHILLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE TO FALL IN THE MOUNTAINS OF NORTH CENTRAL
COLORADO THROUGH THURSDAY AFTERNOON...WITH THE HEAVIEST SNOWFALL
OCCURRING WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. IN
ADDITION...NORTHWEST WINDS IN EXCESS OF 50 MPH WILL LIKELY PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW ABOVE TIMBERLINE AND ON THE
HIGH MOUNTAIN PASSES. HIGH COUNTRY ROADWAYS WILL BE SNOWPACKED AND
ICY...LIKELY REQUIRING THE USE OF TIRE CHAINS AND/OR ADEQUATE
SNOW TIRES. BY LATE THURSDAY AFTERNOON UP TO TWO FEET OF SNOW
COULD ACCUMULATE IN THE PARK AND GORE MOUNTAIN RANGES. FROM SUMMIT
COUNTY NORTHWARD ALONG THE FRONT RANGE MOUNTAINS AND MEDICINE BOW
RANGES...TOTALS OF 6 TO 18 INCHES CAN BE EXPECTED WITH THE HEAVIER
AMOUNTS FROM THE INDIAN PEAKS NORTHWARD. THE HIGH VALLEYS SHOULD
ALSO SEE A FEW INCHES OF SNOW...BUT WITH LESS WIND.

MEANWHILE THE FRONT RANGE FOOTHILLS AND NEARBY PLAINS COULD SEE
WEST WINDS GUSTING IN EXCESS OF 60 MPH WEDNESDAY NIGHT AND
THURSDAY MORNING...WHICH WILL MAKE TRAVEL DIFFICULT PARTICULARLY
FOR DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

DRIER AND WARMER CONDITIONS WILL THEN RETURN TO THE OUTLOOK AREA
BEGINNING FRIDAY AND LASTING THROUGH THE WEEKEND WITH HIGH
PRESSURE BUILDING IN FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KRIEDERMAN/BARJENBRUCH

In the hours before

Local storm report, Jan 29, 1:08 PM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
108 PM MST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     SNOW             1 SE FORT COLLINS       40.55N 105.05W
01/29/2013  M1.8 INCH        LARIMER            CO   TRAINED SPOTTER

1026 AM     SNOW             WNW SIMLA               39.14N 104.09W
01/29/2013  M4.0 INCH        ELBERT             CO   TRAINED SPOTTER

0930 AM     SNOW             HIGHLANDS RANCH         39.55N 104.97W
01/29/2013  M2.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

0915 AM     SNOW             5 S SEDGWICK            40.86N 102.53W
01/29/2013  M2.5 INCH        SEDGWICK           CO   TRAINED SPOTTER

0828 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
01/29/2013  M4.2 INCH        BOULDER            CO   TRAINED SPOTTER

0822 AM     SNOW             2 ENE BERGEN PARK       39.71N 105.32W
01/29/2013  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0800 AM     SNOW             3 SE DENVER             39.69N 104.93W
01/29/2013  M3.4 INCH        DENVER             CO   TRAINED SPOTTER

0800 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
01/29/2013  M1.0 INCH        SUMMIT             CO   TRAINED SPOTTER

0740 AM     SNOW             4 ESE WESTMINSTER       39.86N 104.98W
01/29/2013  M3.5 INCH        ADAMS              CO   TRAINED SPOTTER

0740 AM     SNOW             WESTMINSTER             39.88N 105.05W
01/29/2013  M3.5 INCH        ADAMS              CO   TRAINED SPOTTER

0740 AM     SNOW             2 WSW DENVER            39.72N 104.99W
01/29/2013  M2.0 INCH        DENVER             CO   TRAINED SPOTTER

0730 AM     SNOW             5 WNW BRIGHTON          40.01N 104.88W
01/29/2013  M3.0 INCH        WELD               CO   TRAINED SPOTTER

0730 AM     SNOW             AGATE                   39.47N 103.95W
01/29/2013  M2.0 INCH        ELBERT             CO   AMATEUR RADIO

0730 AM     SNOW             ASPEN SPRINGS           39.83N 105.48W
01/29/2013  M3.0 INCH        GILPIN             CO   TRAINED SPOTTER

0730 AM     SNOW             5 N BAILEY              39.47N 105.47W
01/29/2013  M2.0 INCH        PARK               CO   TRAINED SPOTTER

0730 AM     SNOW             7 S AURORA              39.60N 104.81W
01/29/2013  M1.7 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0730 AM     SNOW             6 N WESTMINSTER         39.97N 105.05W
01/29/2013  M5.0 INCH        BROOMFIELD         CO   AMATEUR RADIO

0730 AM     SNOW             ENGLEWOOD               39.65N 104.99W
01/29/2013  M3.1 INCH        ARAPAHOE           CO   AMATEUR RADIO

0730 AM     SNOW             PINE JUNCTION           39.47N 105.39W
01/29/2013  M2.0 INCH        JEFFERSON          CO   AMATEUR RADIO

0730 AM     SNOW             LONE TREE               39.54N 104.89W
01/29/2013  M1.1 INCH        DOUGLAS            CO   AMATEUR RADIO

0730 AM     SNOW             1 NW NEDERLAND          39.97N 105.52W
01/29/2013  M0.8 INCH        BOULDER            CO   AMATEUR RADIO

0730 AM     SNOW             CASTLE ROCK             39.38N 104.85W
01/29/2013  M0.5 INCH        DOUGLAS            CO   AMATEUR RADIO

0730 AM     SNOW             2 NE COMMERCE CITY      39.83N 104.90W
01/29/2013  M3.5 INCH        ADAMS              CO   AMATEUR RADIO

0730 AM     SNOW             4 WNW CONIFER           39.54N 105.37W
01/29/2013  M3.0 INCH        JEFFERSON          CO   AMATEUR RADIO

0730 AM     SNOW             CROOK                   40.86N 102.80W
01/29/2013  M3.0 INCH        LOGAN              CO   AMATEUR RADIO

0730 AM     SNOW             5 SSE SEDALIA           39.36N 104.93W
01/29/2013  M1.0 INCH        DOUGLAS            CO   AMATEUR RADIO

0730 AM     SNOW             3 SSE MORRISON          39.61N 105.16W
01/29/2013  M5.1 INCH        JEFFERSON          CO   AMATEUR RADIO

0730 AM     SNOW             1 N LAFAYETTE           40.01N 105.10W
01/29/2013  M2.0 INCH        BOULDER            CO   AMATEUR RADIO

0730 AM     SNOW             6 NW GREELEY            40.48N 104.82W
01/29/2013  M1.0 INCH        WELD               CO   AMATEUR RADIO

0730 AM     SNOW             7 S LYONS               40.12N 105.27W
01/29/2013  M3.0 INCH        BOULDER            CO   AMATEUR RADIO

0730 AM     SNOW             LAKEWOOD                39.70N 105.11W
01/29/2013  M2.0 INCH        JEFFERSON          CO   AMATEUR RADIO

0725 AM     SNOW             N LONGMONT              40.17N 105.11W
01/29/2013  M1.4 INCH        BOULDER            CO   TRAINED SPOTTER

0725 AM     SNOW             PARKER                  39.51N 104.76W
01/29/2013  M0.5 INCH        DOUGLAS            CO   TRAINED SPOTTER

0725 AM     SNOW             2 S STERLING            40.62N 103.22W
01/29/2013  M1.5 INCH        LOGAN              CO   TRAINED SPOTTER

0725 AM     SNOW             4 ENE NEDERLAND         39.99N 105.45W
01/29/2013  M2.0 INCH        BOULDER            CO   TRAINED SPOTTER

0725 AM     SNOW             1 SE WELLINGTON         40.69N 104.99W
01/29/2013  M2.0 INCH        LARIMER            CO   TRAINED SPOTTER

0722 AM     SNOW             13 E NUNN               40.70N 104.53W
01/29/2013  M1.0 INCH        WELD               CO   TRAINED SPOTTER

0721 AM     SNOW             1 SSE ESTES PARK        40.36N 105.51W
01/29/2013  M1.1 INCH        LARIMER            CO   TRAINED SPOTTER

0720 AM     SNOW             WELLINGTON              40.70N 105.00W
01/29/2013  M2.2 INCH        LARIMER            CO   TRAINED SPOTTER

0715 AM     SNOW             GENESEE                 39.69N 105.27W
01/29/2013  M4.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0715 AM     SNOW             8 NNW FOUR CORNERS      40.97N 106.00W
01/29/2013  M1.5 INCH        LARIMER            CO   TRAINED SPOTTER

            5 BELOW ZERO AT OBSERVATION TIME

0705 AM     SNOW             N KEN CARYL             39.58N 105.11W
01/29/2013  M5.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0700 AM     SNOW             2 E LONGMONT            40.18N 105.07W
01/29/2013  M0.8 INCH        BOULDER            CO   TRAINED SPOTTER

0649 AM     SNOW             1 E BUCKHORN MOUNTAIN   40.62N 105.30W
01/29/2013  M3.4 INCH        LARIMER            CO   TRAINED SPOTTER

0647 AM     SNOW             BERGEN PARK             39.69N 105.36W
01/29/2013  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0617 AM     SNOW             1 NW NIWOT              40.10N 105.17W
01/29/2013  M2.2 INCH        BOULDER            CO   TRAINED SPOTTER

0612 AM     SNOW             NORTHGLENN              39.91N 104.98W
01/29/2013  M5.2 INCH        ADAMS              CO   TRAINED SPOTTER

0600 AM     SNOW             1 SSW LAFAYETTE         39.98N 105.11W
01/29/2013  M3.5 INCH        BOULDER            CO   TRAINED SPOTTER

0600 AM     SNOW             1 SW WESTMINSTER        39.87N 105.07W
01/29/2013  M4.8 INCH        JEFFERSON          CO   TRAINED SPOTTER

0600 AM     SNOW             5 ENE DENVER            39.76N 104.87W
01/29/2013  M2.0 INCH        DENVER             CO   TRAINED SPOTTER

0600 AM     SNOW             3 N ARVADA              39.86N 105.11W
01/29/2013  M5.3 INCH        JEFFERSON          CO   NWS EMPLOYEE

0500 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
01/29/2013  M3.2 INCH        DENVER             CO   TRAINED SPOTTER

0500 AM     SNOW             1 WSW BROOMFIELD        39.93N 105.08W
01/29/2013  M4.2 INCH        BROOMFIELD         CO   TRAINED SPOTTER

0441 AM     SNOW             N KEN CARYL             39.58N 105.11W
01/29/2013  M5.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0420 AM     SNOW             1 SE FREDERICK          40.09N 104.93W
01/29/2013  M2.2 INCH        WELD               CO   NWS EMPLOYEE

1232 AM     SNOW             WARD                    40.07N 105.51W
01/29/2013  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

            PAST 4 HOURS

1014 PM     SNOW             4 ENE NEDERLAND         39.99N 105.45W
01/28/2013  M1.0 INCH        BOULDER            CO   TRAINED SPOTTER

0906 PM     SNOW             1 NNW FEDERAL HEIGHTS   39.88N 105.03W
01/28/2013  M2.5 INCH        ADAMS              CO   TRAINED SPOTTER

0828 PM     SNOW             4 ENE BROOMFIELD        39.97N 105.00W
01/28/2013  M3.4 INCH        ADAMS              CO   TRAINED SPOTTER

0818 PM     SNOW             2 SSE FEDERAL HEIGHTS   39.84N 105.00W
01/28/2013  M1.8 INCH        ADAMS              CO   TRAINED SPOTTER

0818 PM     SNOW             2 SSE FEDERAL HEIGHTS   39.84N 105.00W
01/28/2013  M1.8 INCH        ADAMS              CO   TRAINED SPOTTER

0810 PM     SNOW             3 SE DENVER             39.69N 104.93W
01/28/2013  M2.0 INCH        DENVER             CO   TRAINED SPOTTER

&&

JK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
January 29, 5:00 PM MST to January 31, 3:30 PM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
January 29, 5:00 PM MST to January 31, 3:30 PM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Winter Storm, West Jackson & West Grand Counties Above 9000 Feet

When
January 29, 5:00 PM MST to January 31, 3:30 PM MST
Where
West Jackson & West Grand Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.385, -106.230 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, January 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429560, 429561, 429562.